STRENGTH IN NUMBERS

Strength in Numbers dedicated to my late mother Kay

Man suffers stroke after stopping pills on doctor’s advice

A MAN suffered a stroke after being given incorrect advice about stopping his blood thinning medication.

According to the Scottish Ombudsman, the patient, named only as “Mr C”, was taking rivaroxaban, a drug that thins the blood to minimise the risk of strokes, when he was scheduled for non-emergency surgery. He was told to stop taking his medication seven days before his operation because of the risk of excessive bleeding during 
surgery. But four days after coming off it, he suffered a stroke.

 The ombudsman said the health board concerned – NHS Fife – and Mr C’s consultant had “appeared unclear” about whether Mr C was on rivaroxaban or warfarin. The board said it had followed guidelines for warfarin, as rivaroxaban was a very new type of medication. It also said Mr C was classed as a low risk of having a stroke and the advice he was given was accurate, but that in light of his complaint, it would develop further protocols for staff.

Mr C said he should not have been classified as low risk and should not have been advised to stop his medication.

Click on the link to read more

http://www.scotsman.com/news/health/man-suffers-stroke-after-stopping-pills-on-doctor-s-advice-1-3895173

2570047429

Filed under: NHS Blunders, , ,

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Pages

%d bloggers like this: